Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bob13obson

accutane is making me mentally unstable

Recommended Posts

Has anyone been prescribed anti-depressants because of accutane making them depressed? If I ask for a script will my doctor simply take me off accutane instead? Is it true that accutane makes u depressed because it lowers serotonin levels? My social life is going to shit at an alarming rate because of how irritable I am. I get angry, confused, unsure, feel unsatisfied, sometimes I feel like accutane causes schizophrenia lol. Anyways any suggestions on how to cope? That is, besides proper diet, excercise, and sleep? I'm so tempted to reach for the MDMA I have stashed to remember what it feels like to be content with life.

Share this post


Link to post
Share on other sites

I don't know if it affects seritonin, but it does dry you out, which could have any number of afffects on it's own.

Share this post


Link to post
Share on other sites

sometimes I wonder if accutane makes people moody just because it generally makes you feel like crap? or maybe its a sign of increased ICP? not quite sure. also a lot of times with accutane your acne gets a whole lot worse before it gets better, thus making you feel insecure? Personally, I was on antidepressants before accutane, so I haven't had any mood changes that are related to accutane.

Whatever is causing it, make sure you tell someone you see regularly to be watching out for you and tell them to alert you if they see a marked change in your personality or if you seem suicidal or anything. There's only been a couple of people to commit suicide on accutane, and they're not quite sure if accutane caused them to commit suicide or not.

Either way, I hope you get to feeling better. And please talk to your doctor. I know how it feels to try to want to keep your side effects to yourself in fear of being took off the meds. But with something as serious as depression, I wouldn't risk it.

steph

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×